Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
139 Doctors are Online

Former IV crystal meth user. Noticing blurred vision, problem in swallowing, sore and dry eyes and heavy breathing. Cause?

DOCTOR OF THE MONTH - Nov 2013
Nov 2013
User rating for this question
Very Good
Answered by

Neurologist
Practicing since : 1994
Answered : 5509 Questions
Question
I am a former IV crystal meth user, did it for 8 years, on and off. I noticed I starting muscle or nerves near the back of my ear lobe. At the time it was tolerable. But the last 6 months the flexing has gotten progressively worse. Here is a list of symptoms making it impossible to live anymore..

problem swallowing
not able to hear well
blurry vision
sore and dry eyes
reduced or worse coordination
very bad memory
tense pulsation back head close to ear section
clinching of and neck and ears
dizzy
forced verbal sounds, while I clinch behind my ears.
Heavy breathing
tick

This is not due to my life, because I love my life and am, or was, very happy. Now issues are making impossible to work, be out in public, or at home

My PCP and Specialist have found nothing wrong and consider perfectly healthy

So what is going? I am smart to know this is a nerve issue.
Posted Wed, 11 Sep 2013 in General Health
 
 
Answered by Dr. Sudhir Kumar 23 minutes later
Brief Answer:
Seems to be a migraine variant

Detailed Answer:
Hi,

Thank you for posting your query.

I can understand your discomfort due to your symptoms on one hand, and lack of a diagnosis on the other hand.

I agree with you that your symptoms suggest a neurological disease, and it shows your smartness!

Regarding the cause of your symptoms, they are related to blood flow problems to various parts of brain, called as vascular headache or migraine. I assume that you have had MRI of brain along with MR angiogram of brain, and they were normal. If possible, please upload the reports.

Medications that could help you would include beta blockers, flunarizine, Topiramate, divalproex, etc.

I hope it helps. Please get back if you have any more queries.

Best wishes,
Dr Sudhir Kumar MD DM (Neurology) XXXXXXX Consultant Neurologist
Above answer was peer-reviewed by
 
Follow-up: Former IV crystal meth user. Noticing blurred vision, problem in swallowing, sore and dry eyes and heavy breathing. Cause? 26 minutes later
I have not had any of the above mentioned tests. I will look into getting them
 
 
Answered by Dr. Sudhir Kumar 22 minutes later
Brief Answer:
Doing them would help.

Detailed Answer:
Please keep me informed about the test reports.

Best wishes,
Dr Sudhir Kumar MD DM (Neurology)
Above answer was peer-reviewed by
 
Follow-up: Former IV crystal meth user. Noticing blurred vision, problem in swallowing, sore and dry eyes and heavy breathing. Cause? 17 hours later
swallowing, and breathing, and respiration are getting worse. I can't control my verbal noises which seems to coincide the the pulsation in my head. I am dizzy. I am scheduled to a neurologist-Psychiatrist

It is affected my work and my ability to think. Plus it is causing frustration around immediate area in the office

I am sending out a video of myself experiencing this problem to you better troubleshoot the problem and give me a more accurate opinion.
 
 
Answered by Dr. Sudhir Kumar 6 hours later
Brief Answer:
Video is not uploaded.

Detailed Answer:
Hi,

Thank you for getting back.

video has not been uploaded yet. Please re upload it. You may ask XXXXXXX staff to help you, if you face any problems.

Thanks,

Dr Sudhir Kumar MD DM (Neurology)
Above answer was peer-reviewed by
 
Follow-up: Former IV crystal meth user. Noticing blurred vision, problem in swallowing, sore and dry eyes and heavy breathing. Cause? 36 hours later
sorry but the videos seem to large for the upload. Here is some additional symptoms that I experience...

These symptoms have made it almost impossible to take care of myself…
Nervous muscle spasm twitching in area behind ear. This causes severe neck pain and head pain.
weakness and clumsy
Not able to swallow at times.
Whole body nerve pain and numbness
Tension causing vocal tics that are uncomfortable physically and socially.
Problem breathing and swallowing. Seems like forced breathing, feel like my body forgets to breath. I have to remind it. This seems to worse driving .in cars. Shortness of breath. Dizzy.
Chronic Fatigue all the time. Muscles are sore and week. Dizzy.
Pain all over my body in my muscles and bones.
Extremely tense muscles all over my body.
Sharp pains in all over my mid to lower abdomen and back. From lower ribcage down.
Sever memory loss. Difficulty with complex mental tasks. Brain fog.
Overactive bladder. Urinate 10-15 times a day.

Eyes are sensitive to light - Pain in my eye sockets....
Optometrists and Ophthalmologists found nothing wrong with vision. However there was some dryness. They could not prove sensitivity to light and eye socket pain.
Ears are sensitive to loud noises which makes me irritable and tense.
Skin is sensitive to the sun.
I avoid the sun when I can. But I feel like my skin is burning.
I get skin sores and rashes on a regular basis.
Body feels like electrical current is running through it.
I randomly throw up my food, no pain associated.
Body twitching
Sensitivity to clothes. Only able to wear cotton.

 
 
Answered by Dr. Sudhir Kumar 19 minutes later
Brief Answer:
You require a careful and detailed evaluation.

Detailed Answer:
Thank you for providing a list of detailed clinical symptoms. I can understand your discomfort and disability due to them.

I agree that you require a careful and detailed clinical examination.

This would include, in addition to MRI and MR angiogram of brain, an MRI of spinal cord, nerve conduction studies, vitamin B12 level, vitamin D level, thyroid profile, tests for blood sugar, collagen vascular disease, etc.

In addition to vascular headache, you have features of anxiety, tics, fibromyalgia, etc.

A final diagnosis can be made after detailed evaluation. Treatment would be with combination of various medications. In addition to the above mentioned medications, you may require pregabalin for neuropathic symptoms, anti anxiety medications, and medicines to control tics.

Best wishes,
Dr Sudhir Kumar Md DM (Neurology)
Above answer was peer-reviewed by
 
Follow-up: Former IV crystal meth user. Noticing blurred vision, problem in swallowing, sore and dry eyes and heavy breathing. Cause? 1 hour later
Thank you sir for your help. You have given guidance, for that I am grateful
 
 
Answered by Dr. Sudhir Kumar 2 hours later
Brief Answer:
Thank you

Detailed Answer:
Thank you and best wishes,
please keep me informed about your progress, I would be pleased to be of any help in future too.

Dr Sudhir Kumar Md DM (Neurology)
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor